Alert archive / New Mexico / Winter Storm Warnings in 2019
Winter Storm Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this winter storm warning at Jan 13, 2019, 2:58 AM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2019, 2:58 AM MST (09:58 UTC)
- Expired
- Jan 13, 2019, 10:44 PM MST
- In force
- 20 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
166 WWUS45 KABQ 130958 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 258 AM MST Sun Jan 13 2019 ...ACCUMULATING SNOW THROUGH EARLY TONIGHT... .A storm system will cross from west central to north central New Mexico TODAY producing accumulating snow. The heaviest snow will favor the Jemez and southern Sangre de Cristo Mountains, as well as Mount Taylor, where higher peaks and southwest facing slopes could accumulate up to one foot of snow. The northern Sandia Mountains could see 8 to 10 inches. Small accumulations to locally near 4 inches of snow is expected at lower elevations. NMZ511-514-131800- /O.UPG.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/ /O.NEW.KABQ.WS.W.0002.190113T0958Z-190114T0700Z/ Jemez Mountains-Southern Sangre de Cristos above 9500 feet- 258 AM MST Sun Jan 13 2019 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Heavy snow. Snow accumulations of 6 to 12 inches. * WHERE...Jemez Mountains and Southern Sangre de Cristos above 9500 feet. * WHEN...Until midnight MST tonight. * ADDITIONAL DETAILS...Travel will be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ502-131800- /O.EXA.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/ Chuska Mountains- 258 AM MST Sun Jan 13 2019 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Snow. Snow accumulations of 2 to 5 inches. * WHERE...Chuska Mountains. * WHEN...Until midnight MST tonight. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ503>507-510-512-513-515>519-521>523-529-131800- /O.CON.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/ Far Northwest Highlands-Northwest Highlands-West Central Plateau- West Central Mountains-West Central Highlands-San Juan Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains-Estancia Valley-Central Highlands- Northeast Highlands- 258 AM MST Sun Jan 13 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Snow. Snow accumulations of 1 to 4 inches in the lowlands and 3 to 6 inches in the mountains, locally up to 8 to 10 inches over the northern most portion of the Sandia Mountains. * WHERE...Portions of western and central New Mexico. * WHEN...Until midnight MST tonight. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$
3 follow-up statements
146 WWUS45 KABQ 131759 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 1059 AM MST Sun Jan 13 2019 ...ACCUMULATING SNOW THROUGH THIS EVENING... .Accumulating snow will continue for the remainder of today and into this evening along and east of the continental divide. Better moisture with a storm system crossing from west central to north central New Mexico is now shifting over central parts of the state. The heaviest snow will favor the Jemez and southern Sangre de Cristo Mountains, as well as Mount Taylor, where higher peaks and southwest facing slopes should accumulate up to one foot of snow. Lower elevations will generally receive total snow accumulations of 1 to 4 inches, except for the lowest elevations of the middle Rio Grande Valley, including central Albuquerque, where under 1 inch of additional snow accumulation will be possible as temperatures cool this evening. NMZ502-505-131900- /O.CAN.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/ Chuska Mountains-West Central Plateau- 1059 AM MST Sun Jan 13 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Better moisture has shifted east of the area, so the Winter Weather Advisory is canceled. Scattered snow showers are expected this afternoon, but any additional accumulation will be light and spotty. Difficult driving conditions have been reported across western New Mexico. For the latest road conditions call 5 1 1, go to www.nmroads.com, or get the NM Roads App. $$ NMZ511-514-140000- /O.CON.KABQ.WS.W.0002.000000T0000Z-190114T0700Z/ Jemez Mountains-Southern Sangre de Cristos above 9500 feet- 1059 AM MST Sun Jan 13 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Heavy snow. Total snow accumulations of 6 to 12 inches. * WHERE...Jemez Mountains and Southern Sangre de Cristos above 9500 feet. * WHEN...Until midnight MST tonight. * ADDITIONAL DETAILS...Travel will be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ503-504-506-507-510-512-513-515>519-521>523-529-140000- /O.CON.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/ Far Northwest Highlands-Northwest Highlands- West Central Mountains-West Central Highlands-San Juan Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains-Estancia Valley-Central Highlands- Northeast Highlands- 1059 AM MST Sun Jan 13 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Snow. Total snow accumulations of 1 to 4 inches, except 3 to 6 inches with locally higher amounts above 7500 feet. Under 1 inch is expected at the lowest elevations of the middle Rio Grande Valley, including central Albuquerque, where temperatures should cool enough for snow again during the evening. * WHERE...Portions of western and central New Mexico. * WHEN...Until midnight MST tonight. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ 44
539 WWUS45 KABQ 132350 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 450 PM MST Sun Jan 13 2019 ...ACCUMULATING SNOW THROUGH THIS EVENING... .Periods of accumulating snow will continue through this evening along and east of the continental divide as a disturbance gradually diminishes over New Mexico. The heaviest additional snow accumulations of a few to several inches will favor the Sandia, Jemez and southern Sangre de Cristo Mountains, with up to a few inches possible elsewhere across north central and central New Mexico. An exception will be the lowest elevations of the middle Rio Grande valley, including central Albuquerque, where under 1 inch of additional snow accumulation will be possible this evening. Accumulating snow will gradually taper off after midnight. NMZ511-514-140700- /O.CON.KABQ.WS.W.0002.000000T0000Z-190114T0700Z/ Jemez Mountains-Southern Sangre de Cristos above 9500 feet- 450 PM MST Sun Jan 13 2019 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Heavy snow. Up to 6 inches of additional snow accumulation. * WHERE...Jemez Mountains and Southern Sangre de Cristos above 9500 feet. * WHEN...Until midnight MST tonight. Light additional accumulation will be possible after midnight. * ADDITIONAL DETAILS...Travel will be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions will make travel very hazardous or impossible. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ NMZ503-504-506-507-510-512-513-515>519-521>523-529-140700- /O.CON.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/ Far Northwest Highlands-Northwest Highlands- West Central Mountains-West Central Highlands-San Juan Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains-Estancia Valley-Central Highlands- Northeast Highlands- 450 PM MST Sun Jan 13 2019 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... * WHAT...Snow. Additional accumulations up to 4 inches in the Sandia Mountains, and up to 2 inches elsewhere. Under 1 inch is expected at the lowest elevations of the middle Rio Grande Valley, including central Albuquerque, where there will be a mix of rain and snow into the evening. * WHERE...Portions of western and central New Mexico. * WHEN...Until midnight MST tonight. There may be some light additional snow accumulation that persists after midnight from Sandia Park to Clines Corners. * ADDITIONAL DETAILS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Expect snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for New Mexico can be obtained by calling 5 1 1 or 1-800-432-4269. && $$ 44
672 WWUS45 KABQ 140544 WSWABQ URGENT - WINTER WEATHER MESSAGE National Weather Service Albuquerque NM 1044 PM MST Sun Jan 13 2019 NMZ511-514-140645- /O.CAN.KABQ.WS.W.0002.000000T0000Z-190114T0700Z/ Jemez Mountains-Southern Sangre de Cristos above 9500 feet- 1044 PM MST Sun Jan 13 2019 ...WINTER STORM WARNING IS CANCELLED... Snow showers have tapered off in intensity and will continue to do so through the rest of tonight. Areas of low visibility will still be possible from mist and fog developing overnight. $$ NMZ503-504-506-507-510-512-513-515>519-521>523-529-140645- /O.CAN.KABQ.WW.Y.0003.000000T0000Z-190114T0700Z/ Far Northwest Highlands-Northwest Highlands- West Central Mountains-West Central Highlands-San Juan Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains-Estancia Valley-Central Highlands- Northeast Highlands- 1044 PM MST Sun Jan 13 2019 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow showers have tapered off in intensity and will continue to do so through the rest of tonight. Areas of low visibility will still be possible from mist and fog developing overnight. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this winter storm warning went out at Jan 13, 2:46 AM MST, 12 minutes earlier.
Area forecast discussion, Jan 13, 2:46 AM MST, 12 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 246 AM MST Sun Jan 13 2019 .SYNOPSIS... The storm in AZ will move across northern NM today as it lifts northeast. Decent snow accumulations are expected from around I-40 on north. Various winter weather highlights are out. The storm will depart tonight with snow ending by midnight. Monday and Tuesday will be mostly dry, aside from isolated rain and snow showers in the far west. A short wave trough will sweep across NM Tuesday, with another short wave Wednesday night. A stronger storm could impact NM late next week. && .DISCUSSION... Decent looking storm over AZ will move across northern NM today and lift northeast out of the state tonight. Winds of 110 knots at 250mb will zip across central NM today. Precipitation is breaking out quickly across western areas now and will explode eastward this morning into the afternoon across the central into eastern areas. Winter weather advisories are out for portions of western and central NM. We added the Chuska mountains to the winter weather advisory and upgraded the advisory to a winter storm warning for the Jemez and southern Sangre de Cristo mountain zones. Considered upgrading the Santa Fe and Las Vegas zones to a warning. A chilly day today with highs well below normal. The snow will diminish and end tonight. Monday and Tuesday will be mostly dry with moderating temperatures. Rain and snow showers will be mostly delegated to the western zones each day as a couple of weak short wave troughs brush this area. A bit stronger trough will bring better chances for precipitation to the western half of the state Tuesday night into Wednesday night. A stronger trough will swing through late this week with strong winds, widespread precipitation and cooler temperatures. CHJ && .FIRE WEATHER... No fire weather concerns through the forecast period. Light snow accumulations of 1-3 inches with higher amounts of 6-12 inches atop the peaks of the Jemez and southern Sangre's are forecast today through Sunday night as a winter storm system works its way through northern NM. Conditions clear up Monday with temperatures warming through Tue leveling off through Thu. Another round of wetting precipitation is likely to reach portions of western and northern NM late Tue. Valley inversions are likely to take hold Monday night into Tuesday morning across western and northern NM. Ventilation remains poor through Thu, with transport winds shifting out of the west by Wed. RH levels will be good with a steady drying trend through the week, however MinRHs will still be in the upper 20% range toward the end of the week. Westerly winds do increase for the latter half of the week, potentially becoming strong by Friday across the East Plains. && .AVIATION... 06Z TAF CYCLE Low pressure in southwest Arizona will merge with low pressure over Colorado late tonight and Sunday. These systems have drawn Pacific moisture over southern Arizona this evening and will transport this moisture over portions of northern and central New Mexico after midnight tonight through Sunday evening. Light to moderate snow, IFR to LIFR ceilings and visibilities, and mountain obscurations will move into west central and northwest New Mexico a few hours before dawn and then expand to the north and east rapidly across the Middle Rio Grande Valley, north central New Mexico and the northeast and central highlands. Southwest and south central New Mexico, as well as the eastern plains will see only low VFR to marginal MVFR ceilings late tonight and Sunday. Winds will generally be less than 15 knots through Sunday evening, but east canyon winds in the Albuquerque area will gust to near 20 knots Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 38 23 41 22 / 60 20 10 5 Dulce........................... 36 17 41 14 / 70 30 5 10 Cuba............................ 35 20 39 22 / 80 30 5 5 Gallup.......................... 36 20 39 19 / 70 20 10 5 El Morro........................ 36 21 40 19 / 80 20 10 10 Grants.......................... 35 22 39 21 / 80 20 10 10 Quemado......................... 40 23 43 23 / 60 20 10 10 Glenwood........................ 47 33 51 29 / 40 10 10 5 Chama........................... 32 11 36 11 / 80 50 5 10 Los Alamos...................... 33 21 38 23 / 90 40 5 5 Pecos........................... 31 21 40 24 / 90 50 5 5 Cerro/Questa.................... 29 15 35 14 / 70 30 0 5 Red River....................... 25 10 30 12 / 80 50 0 5 Angel Fire...................... 28 5 35 5 / 80 50 0 5 Taos............................ 32 15 36 12 / 60 30 0 5 Mora............................ 31 15 42 19 / 80 40 0 5 Espanola........................ 36 22 40 21 / 70 30 5 5 Santa Fe........................ 33 22 38 24 / 90 30 5 5 Santa Fe Airport................ 34 22 39 21 / 90 30 5 5 Albuquerque Foothills........... 38 28 42 29 / 80 30 5 5 Albuquerque Heights............. 39 29 43 28 / 80 30 5 5 Albuquerque Valley.............. 40 29 44 26 / 80 30 5 5 Albuquerque West Mesa........... 39 29 43 27 / 90 30 5 5 Los Lunas....................... 42 28 45 24 / 70 20 5 5 Rio Rancho...................... 38 28 43 27 / 90 30 5 5 Socorro......................... 43 30 47 29 / 30 20 5 5 Sandia Park/Cedar Crest......... 34 26 38 27 / 80 40 5 5 Tijeras......................... 36 26 41 26 / 80 40 5 5 Moriarty/Estancia............... 36 19 42 21 / 70 30 5 5 Clines Corners.................. 32 23 39 25 / 70 30 5 5 Gran Quivira.................... 38 26 44 27 / 50 20 5 5 Carrizozo....................... 42 29 48 29 / 20 10 5 0 Ruidoso......................... 40 25 46 28 / 20 5 5 5 Capulin......................... 34 17 43 18 / 60 20 0 5 Raton........................... 35 17 45 17 / 60 20 0 5 Springer........................ 37 17 46 17 / 60 20 0 0 Las Vegas....................... 30 18 41 22 / 90 50 0 5 Clayton......................... 38 24 48 26 / 40 10 0 0 Roy............................. 33 23 43 23 / 60 20 0 0 Conchas......................... 39 27 49 26 / 60 20 0 0 Santa Rosa...................... 37 27 49 29 / 60 20 0 0 Tucumcari....................... 40 26 51 27 / 50 20 0 0 Clovis.......................... 40 26 50 29 / 20 5 0 0 Portales........................ 41 26 50 29 / 10 5 0 0 Fort Sumner..................... 40 26 49 26 / 40 10 0 0 Roswell......................... 44 29 49 28 / 10 5 0 0 Picacho......................... 39 27 47 29 / 20 5 5 0 Elk............................. 39 26 47 28 / 20 5 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until midnight MST tonight for the following zones... NMZ502>507-510-512-513-515>519-521>523-529. Winter Storm Warning until midnight MST tonight for the following zones... NMZ511-514. && 40
Hazardous weather outlook, Jan 12, 4:03 AM MST, 22 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 403 AM MST Sat Jan 12 2019 NMZ501>540-131200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 403 AM MST Sat Jan 12 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Another storm system will shift across New Mexico tonight through Sunday. This system will bring light to moderate snow accumulations to much of northern, western and central New Mexico. .DAYS TWO THROUGH SEVEN...Sunday through Friday Snow will continue through Sunday, with the heaviest amounts expected near and adjacent to the northern and west central mountains. Snowpacked and icy roadways are likely. Another strong storm system is possible Friday. This system has the potential to bring rain, snow and strong winds to much of the area. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
Nearby
Winter Storm Warnings in New Mexico, 2019Every winter storm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.